Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 110, NWS Goodland, KS

June 19, 2011Hitchcock County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Jun 19, 2011, 5:59 PM CDT for Hitchcock County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2011, 5:59 PM CDT (22:59 UTC)
Expired
Jun 19, 2011, 6:44 PM CDT
In force
45 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Hitchcock County, NE

The radar

The Goodland radar (KGLD), 111 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2011-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 324 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2011-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
324 J/kg
Mixed-layer CIN
-277 J/kg
Mixed-layer LCL
1660 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WUUS53 KGLD 192259
SVRGLD
NEC087-200000-
/O.NEW.KGLD.SV.W.0110.110619T2259Z-110620T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
559 PM CDT SUN JUN 19 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 700 PM CDT

* AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TRENTON...AND WAS MOVING NORTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PALISADE.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 49 AND 74.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR NORTHEASTERN COLORADO AND SOUTHWEST NEBRASKA.

&&

LAT...LON 4013 10088 4015 10124 4035 10132 4035 10082
TIME...MOT...LOC 2259Z 158DEG 14KT 4023 10111
WIND...HAIL 60MPH 1.00IN
$$

024
2 follow-up statements
586 
WWUS53 KGLD 192320
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
520 PM MDT SUN JUN 19 2011

NEC087-200000-
/O.CON.KGLD.SV.W.0110.000000T0000Z-110620T0000Z/
HITCHCOCK NE-
620 PM CDT SUN JUN 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
HITCHCOCK COUNTY UNTIL 700 PM CDT...

AT 615 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
PALISADE...AND WAS MOVING NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  PALISADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4026 10085 4021 10126 4035 10132 4035 10082
TIME...MOT...LOC 2320Z 158DEG 14KT 4031 10115
WIND...HAIL 60MPH 1.00IN
$$

024
477 
WWUS53 KGLD 192344
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
544 PM MDT SUN JUN 19 2011

NEC087-192353-
/O.CAN.KGLD.SV.W.0110.000000T0000Z-110620T0000Z/
HITCHCOCK NE-
644 PM CDT SUN JUN 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HITCHCOCK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

HOWEVER...A TORNADO WARNING REMAINS IN EFFECT FOR RURAL NORTHEAST 
HITCHCOCK COUNTY UNTIL 745 PM CDT.

LAT...LON 4026 10085 4021 10126 4035 10132 4035 10082
TIME...MOT...LOC 2343Z 158DEG 14KT 4039 10119
$$

024

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:01 PM CDT, 2 hours 58 minutes earlier.

Area forecast discussion, Jun 19, 3:01 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
201 PM MDT SUN JUN 19 2011

.DISCUSSION...
200 PM MDT SUN JUN 19 2011

UNSEASONABLY STRONG UPPER LOW AND ASSOCIATED TROUGH CURRENTLY
MOVING TOWARD THE FOUR CORNERS AREA WILL ROTATE ACROSS THE AREA
MONDAY THEN NORTHEAST INTO NORTHEAST NEBRASKA TUESDAY MORNING THEN
CLOSE TO THE GREAT LAKES AREA BY THE END OF THE DAY WEDNESDAY WITH
LARGE UPPER RIDGE BUILDING INTO THE SOUTHWEST PART OF THE COUNTRY.

FOR TONIGHT THROUGH MONDAY NIGHT INCREASING MOISTURE AND JET
DYNAMICS MOVE INTO FAR EASTERN COLORADO AFTER MIDNIGHT/EARLY
MONDAY MORNING THEN ON TOP OF THE AREA BY 00Z TUESDAY.
PRECIPITATION WILL INITIALLY BE LOCATED ACROSS THE FAR NORTH AND
NORTHWEST/WEST TONIGHT INCREASING ACROSS THE WEST OVERNIGHT AS THE
SYSTEM ADVANCES EAST. FOR MONDAY WIDESPREAD RAIN WITH A FEW
THUNDERSTORMS OVER MOST OF THE AREA EXITING MONDAY NIGHT FROM
SOUTHWEST TO NORTHEAST. RAINFALL AMOUNTS WITH THIS SYSTEM LIKELY
TO EXCEED AN INCH WITH PERHAPS TWO INCHES...GENERALLY ACROSS THE
NORTHWEST 1/3 OF THE AREA NORTH OF THE INTERSTATE.

UNDER THE EXTENSIVE CLOUD COVER AND PRECIPITATION TEMPERATURES
WILL STRUGGLE INTO THE 60S AND LOW 70S...FURTHER EAST BY HILL CITY
LOW 80S EXPECTED AS THEY WILL SEE MORE SUN AHEAD OF THE SYSTEM.
NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ALSO EXPECTED
ACROSS THE WESTERN 1/2 OF THE AREA MONDAY. TUESDAY WILL ALSO BE
WINDY FROM THE NORTHWEST BUT THERE WILL ALSO BE MORE SUNSHINE AND
WARMER TEMPERATURES WITH MID 70S TO AROUND 80 EXPECTED. FOR
WEDNESDAY A TAD WARMER WITH 80-85 ACROSS THE AREA.

THURSDAY-SUNDAY...SEASONAL TEMPERATURES EXPECTED WITH THE AREA IN
BETWEEN UPPER HIGH TO THE SOUTH AND UPPER TROUGH ACROSS THE FAR
NORTHERN PLAINS BY THE END OF THE PERIOD. LOOKS PRETTY DRY FOR
THURSDAY AND FRIDAY WITH PERHAPS SOME THUNDERSTORMS SATURDAY AND
SUNDAY...CONFIDENCE IN WHERE AND WHEN NOT REAL HIGH.

007

&&

.AVIATION...
1132 AM MDT SUN JUN 19 2011

VFR CONDITIONS THROUGH THE AFTERNOON...WITH MVFR DURING THE
EVENING AND OVERNIGHT. THUNDERSTORMS WILL DEVELOP OVER EASTERN
COLORADO THIS AFTERNOON AND MOVE EAST. BY EARLY EVENING A WARM
FRONT WILL BY LOCATED NEAR TO JUST SOUTH OF I-70. THUNDERSTORMS
ARE THEN EXPECTED TO DEVELOP ALONG AND NORTH OF THE WARM FRONT
DURING THE EVENING AND OVERNIGHT HOURS. CURRENTLY AM THINKING THE
THUNDERSTORMS WILL NOT REACH KGLD UNTIL 0Z. HOWEVER PLACED VCTS AT
22Z IN CASE THEY MOVE IN FASTER THAN EXPECTED. KMCK WILL ALSO
BEGIN TO HAVE THUNDERSTORMS IN THE AREA AFTER 0Z. AFTER 6Z THE
CEILINGS WILL LOWER AND VISIBILITY WILL DROP FOR BOTH SITES.
CONDITIONS MAY DETERIORATE TO IFR...BUT WILL HOLD OFF LOWERING
CONDITIONS BELOW MVFR FOR NOW.

JTL

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jun 19, 3:35 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
235 PM MDT SUN JUN 19 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
235 PM MDT SUN JUN 19 2011 /335 PM CDT SUN JUN 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED GENERALLY ALONG AND NORTH OF
INTERSTATE 70 THROUGH THE REMAINDER OF THE AFTERNOON INTO TONIGHT. THE
BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS YUMA COUNTY COLORADO
AND FAR SOUTHWEST NEBRASKA.

LARGE HAIL...DAMAGING WINDS...TORNADOES...AND LOCALLY HEAVY RAIN
ARE ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AN UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL SLOWLY MOVE ACROSS
THE TRI-STATE AREA MONDAY EXITING FROM WEST TO EAST MONDAY NIGHT.
WIDESPREAD RAIN WITH A FEW THUNDERSTORMS ARE EXPECTED THROUGH MUCH
OF THE DAY. A FEW STORMS COULD BECOME SEVERE AND THE RAIN MAY BE
HEAVY AT TIMES.

FOR TUESDAY THROUGH SATURDAY WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED GENERALLY ALONG AND NORTH OF
INTERSTATE 70 THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Jun 19, 5:47 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
447 PM MDT SUN JUN 19 2011

NEZ079>081-192315-
DUNDY-HITCHCOCK-RED WILLOW-
547 PM CDT SUN JUN 19 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR DUNDY COUNTY IN SOUTHWEST NEBRASKA...HITCHCOCK
COUNTY IN SOUTHWEST NEBRASKA AND RED WILLOW COUNTY IN SOUTHWEST
NEBRASKA...

AT 443 PM MDT/543 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF HAIGLER TO MAX TO MCCOOK...MOVING
NORTH AT 20 MPH.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4000 10020 4001 10205 4035 10205 4035 10020
TIME...MOT...LOC 2246Z 252DEG 15KT 4013 10195 4016 10137
          4025 10063

024

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 5:47 PM CDTSpecial Weather StatementGLDDundy, Hitchcock, Red Willow28 min
Jun 19, 6:04 PM CDTSevere Thunderstorm WarningGLDDundy56 min
Jun 19, 6:24 PM CDTTornado WarningGLDDundy66 min
Jun 19, 6:39 PM CDTTornado WarningGLDDundy, Hitchcock66 min
Jun 19, 6:50 PM CDTTornado WarningGLDDundy39 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.